Alert archive / Florida / Red Flag Warnings in 2012

Red Flag Warning 15, NWS Tampa Bay, FL

April 8, 2012

NWS Tampa Bay, FL issued this red flag warning at Apr 8, 2012, 1:35 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2012, 1:35 PM EDT (17:35 UTC)
Expired
Apr 8, 2012, 7:00 PM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WWUS82 KTBW 081735
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
135 PM EDT SUN APR 8 2012

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
LEE COUNTY...

.AN EXTENDED PERIOD OF RELATIVE HUMIDITY VALUES IN THE LOWER TO
MIDDLE 30S WILL COMBINE WITH ERC VALUES ABOVE 35 PERCENT TO
PRODUCE RED FLAG CONDITIONS THIS AFTERNOON AND EARLY EVENING.

FLZ065-082300-
/O.NEW.KTBW.FW.W.0015.120408T1735Z-120408T2300Z/
LEE-
135 PM EDT SUN APR 8 2012

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
LEE COUNTY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT
THIS EVENING. 

* AFFECTED AREA...LEE.

* WIND...NORTHEAST AROUND 10 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 30 PERCENT.

* ERC...ABOVE 35.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 8, 9:45 AM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Apr 8, 9:45 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
945 AM EDT SUN APR 8 2012

.UPDATE...AFTER A COOL START TO THE MORNING...BRIGHT SUNSHINE HAS
GONE TO WORK AND TEMPERATURES HAVE RISEN 10 TO 15 DEGREES FROM
THEIR LOWS OVER THE INTERIOR. IT WILL BE A WARM AFTERNOON...BUT
THE 12Z TBW SOUNDING STILL SHOWS PLENTY OF DRY AIR WHICH WILL MAKE
IT FEEL COMFORTABLE DESPITE BEING IN THE 80S.

MUCH LIKE YESTERDAY MORNING...STRATOCUMULUS CLOUDS ARE MOVING IN
FROM THE ATLANTIC AND WILL RESULT IN SOME INCREASE IN CLOUDS BY
LATER THIS MORNING OR EARLY THIS AFTERNOON. BY MID-AFTERNOON...WE
WILL LIKELY MIX THROUGH THE BOTTOM OF THE INVERSION WHICH HAS
FALLEN TO AROUND 5800 FEET. THIS SHOULD LIMIT THE EXTENT OF THE
CLOUDS AND MAY ACTUALLY RESULT IN CLOUDS THINNING OR DISSIPATING
BEFORE EVENING. THE CURRENT FORECAST SHOWS SKIES BECOMING PARTLY
CLOUDY WHICH MAY BE A LITTLE PESSIMISTIC BUT REPRESENTS A GOOD
BLEND.

NO TEXT UPDATES ARE PLANNED AT THIS TIME.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA THROUGH THIS
EVENING. A FEW-SCT CU FIELD WILL DEVELOP BY EARLY AFTERNOON AND
THEN LIKELY DISSIPATE BY EARLY EVENING. WINDS WILL GENERALLY BE
ENE 8-12KTS...WITH KTPA...KPIE...AND KSRQ LIKELY COMING AROUND TO
A MORE W-WNW DIRECTION AFTER 19Z WITH DEVELOPING SEA-BREEZES. THE
SYNOPTIC EASTERLY FLOW WILL PREVENT MUCH FURTHER INLAND
PENETRATION OF THE SEABREEZE. WINDS SETTLE OVERNIGHT WITH VFR
CONDITIONS PREVAILING INTO THE EARLY MORNING HOURS. MAY SEE SOME
BRIEF AND PATCHY MVFR VIS AROUND KLAL TOWARD SUNRISE...BUT
SIGNIFICANT VIS RESTRICTIONS ARE NOT ANTICIPATED AT THIS TIME.

&&

.MARINE...THE EVENING SURGE HAS PASSED THE OFFSHORE BUOYS AND
WINDS ARE NOW BEGINNING TO SUBSIDE. WITH HIGH PRESSURE SINKING
SOUTHWARD OVER THE NORTHERN GULF TODAY...IT IS UNLIKELY WE WILL
SEE A SIGNIFICANT SURGE TONIGHT. THE 4 TO 5 FOOT SEAS IN THE FAR
OFFSHORE WATERS WILL SOON DROP TO AROUND 3 FEET...AND MOST LIKELY
THERE ARE NO 5 FOOTERS OCCURRING WITHIN 60 MILES OF THE COAST
ANYWAY. THE MAIN FORECAST CHANGE THIS MORNING WILL BE TO DECREASE
WIND SPEEDS A BIT AND REMOVE ALL EXERCISE CAUTION HEADLINES.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

UPDATE/MARINE...JILLSON
AVIATION...MROCZKA
Hazardous weather outlook, Apr 8, 4:37 AM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
437 AM EDT SUN APR 8 2012

FLZ039-042-043-048>052-055>057-060>062-065-082045-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
437 AM EDT SUN APR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
THIS AFTERNOON INTERIOR LOCATIONS WILL SEE CRITICAL HUMIDITY
VALUES AROUND 3 TO PERHAPS 4 HOURS ALONG WITH DRY FUELS. THESE
CONDITIONS WILL BE VERY FAVORABLE FOR THE SPREAD OF WILD FIRES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...FIRE WEATHER IMPACT...
THE NEXT FEW DAYS WILL CONTINUE WITH LOW HUMIDITY VALUES IN THE
AFTERNOONS AND DRY FUELS...CREATING FAVORABLE CONDITIONS FOR THE
SPREAD OF WILD FIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

09/RKR

Nearby

Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.